Home » Frequently asked Questions on Health » Was tingling sensation on finger tips a side effect of thyroidectomy?

Was tingling sensation on finger tips a side effect of thyroidectomy?

Q: I am a 65 years old male. My thyroid gland was removed (thyroidectomy) surgically nine months back and just after a month of that surgery, biopsy report revealed papillary carcinoma of thyroid gland and I was advised i131 ablation and I got it ablated. I was prescribed Thyronorm 150 mg daily on empty stomach with supplementation of calcium 2gm daily. I was asked to discontinue Thyronorm a month back. I used to get tingling sensations in the finger tips throughout day and night despite calcium therapy. Now that calcium therapy with same dose is being continued. But surprisingly the tingling sensations disappeared on their own. I have no other adverse withdrawal symptoms of thyroid supplementations except that I have put on a little more fat on the abdomen. What is your inference on my case? Was tingling sensation on finger tips a side effect of thyroidectomy?

A:Your problem seems to be related to be your blood (serum) Calcium levels as a result of your surgery. It would have been helpful to know the immediate post operative calcium levels, were you treated with intravenous calcium supplementation in the post operative period and what has been the serum calcium level along with your thyroid profile on different occasions during these 6 months after your surgery; to be able to really comment on your problem. Your treating endocrinologist would be in a better position to comment on this.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------